(Closed) Medical bees, I could use some help! :(

posted 7 years ago in Wellness
Post # 3
Member
3522 posts
Sugar bee
  • Wedding: December 2010

Ask if you could be allergic to Benadryl–I was instructed to take it when I had a massive rash (due to an amoxicilin allergy) years ago, and it made things worse. It might not be your whole problem, but it could be a contributing factor. 

Post # 4
Member
1235 posts
Bumble bee
  • Wedding: July 2012

@GreenEyedMoon: Could you have shingles? One of my coworkers had similair symptoms and it turned out she had this. 

Post # 5
Member
1962 posts
Buzzing bee

@MsNarwhal: Agreed.

And not a doctor, and this is so ridiculous because I read it in a forwarded message from one of my parent’s friends.  Do you recall being bitten by anything recently?  Apparently, there was a deadly spider biting women  in bathrooms at a chain restaurant (no he wasn’t sexist, he was just in the women’s bathroom) and causing them to get very sick.  I am sure you can google it.  Sorry to cause what I am sure is completely unnecessary worry but maybe get someone to check your entire body for bites?

Post # 6
Member
2539 posts
Sugar bee
  • Wedding: March 2012

@MsNarwhal: i was going to say SHINGLES also. My bff is a NP and we are stalking wb together and  she def think this could be a possibility! at any case you need to go to the ER….beccause your throat could swell… seriously

Please keep us updated….i hope you feel better!

Post # 7
Member
14 posts
Newbee
  • Wedding: October 2011

Definitely is an allergic reaction…you really need to keep a product diary/rack your brain and figure oout what’s causing this. I’m sure they gave you the whole rundown but list medications..have you tanned or used a new lotion, cosmetic etc…new food? Or one you’ve always eaten could have actually suddenly caused an allergic reaction.

In the ER, Pepcid, a medication for stomach issues, is given to treat allergic reactions and help with that..id suggest you try that! Hope you figure it out..my mom recently had a bad reaction..watch your temp, don’t let it get too high!

Post # 8
Member
786 posts
Busy bee
  • Wedding: May 2011

if the rash is all over your body, you don’t have shingles, that’s specific to one area and one side of the body only, and only if you have had chicken pox before as well. As for the allergies, it could be benadryl or the new meds, or your seasonal allergies getting worse, or even anything you’ve eaten. Certain foods can cause an allergy many years later as it takes a certain amount of the allergen to get built up in your system to trigger an allergic/histamine response. Even certain meds can give you a reaction up to the 25th time you’ve taken them, such as penicillin. As for foods, look closely at what you’ve eaten lately, have you had anything like shellfish, peanuts, or other nuts? and have you eaten more of something lately then you usually do. Hope this helps, and def. go in to the DR.

Post # 9
Member
80 posts
Worker bee
  • Wedding: December 2013 - Home

Do you have a fever? There is a small chance it could be scarlet fever. When I had it, it started with a sore throat, a rash (esp on my palms), and a fever. Good news is it’s treatable.

Good luck tomorrow. I hope you feel better. πŸ™

Post # 10
Member
4653 posts
Honey bee
  • Wedding: August 2013

This happened with me too when I was in high school It turned out I developed a allergy to carrots… I used to be able to eat them all the time with no problem then one day I couldnt eat them anymore… I had to go to a allergist and get tested to see what I was allergic too I finally figured it out and now I just dont eat carrots πŸ™‚

Post # 11
Member
627 posts
Busy bee
  • Wedding: August 2013

Did anyone use any chemicals/pesticides in your neighborhood that could have come into the house through a window or a vent? Any chance you have mold growing anywhere, shower, behind a cabinet? Did you paint anything recently? 

Really, sit down with Fiance and try and remember everything you did, touched and ate in the last few days. 

Where is Dr. House when you need him?

Post # 14
Member
2496 posts
Buzzing bee
  • Wedding: January 1991

I’m so sorry… I am allergic to Zithromax, which is an antibiotic, and get horrible hives and they’re NO fun!

It could possibly be your new medication.  When I first found out I was allergic to this antibiotic, I had been taking it for several days before symptoms started occuring.  I don’t remember specifically how many because this was back in high school, but I know it wasn’t immediate.  I had the same reaction as you, but then my dr told me to stop taking it to see if it would stop and switched me to another one, and I was ok.

Is this new medicine something you have to take, or can you stop taking it?  I wouldn’t continue taking it and see if it makes your symptoms improve.  Definitely return to your dr though and see what they suggest.  Maybe even ask for one of those blood tests for allergies where they prick your skin?  Maybe that would tell you if there’s a new allergen in your system?

Post # 15
Member
2496 posts
Buzzing bee
  • Wedding: January 1991

Creams can also contain ingredients that you could be allergic to.  Could this also be a potential drug interaction of some kind?

Post # 16
Member
46383 posts
Honey Beekeeper
  • Wedding: November 1999

1. Please don’t think that you will get competent medical advice from strangers on the internet- and yes, that does include me.

2. You have been diagnosed with an allergic reaction. Any competent doctor can tell the difference between hives and shingles.

3. You were treated with steroids which have now worn off- hence your hives have returned.

4. Benadryl is a great antihistamine but there are occasions when it will not break an allergic reaction. As your dose of Benadryl wears off, the hives can come back.

5. When you see your doc tomorrow , she may prescribe a short course of oral steroids to break the reaction.

6. You do not get an allergic reaction from something new. You have to have been exposed to the substance (antigen) before to develop antibodies, that will then cause a future reaction.

7. Ask your doctor to refer you for allergy testing.

 

The topic ‘Medical bees, I could use some help! :(’ is closed to new replies.

Find Amazing Vendors